Alert archive / Virginia / Tornado Warnings in 2016
Tornado Warning 20, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 16, 2016, 6:05 PM EDT for 4 counties in Virginia. It was in force for 40 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 6:05 PM EDT (22:05 UTC)
- Expired
- Jun 16, 2016, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Clarke County, VA, Fauquier County, VA, Loudoun County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 20 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:05 PM EDT | HAIL 1.5 | 3 S Bluemont, VA | PING PONG BALL SIZE HAIL |
| Jun 16, 6:05 PM EDT | HAIL 2.75 | 3 S Bluemont, VA | BASEBALL SIZE HAIL |
| Jun 16, 6:07 PM EDT | HAIL 3 | 1 Ene Mount Weather, VA | SOUTH SIDE OF BLUEMONT |
| Jun 16, 6:17 PM EDT | HAIL 1.5 | 4 W Middleburg, VA | |
| Jun 16, 6:18 PM EDT | HAIL 1 | 1 Se Philomont, VA | QUARTER SIZE HAIL |
| Jun 16, 6:22 PM EDT | HAIL 1.75 | 2 W Middleburg, VA | GOLF BALL SIZE HAIL |
| Jun 16, 6:25 PM EDT | TSTM WND DMG | Middleburg, VA | MULTIPLE TREES DOWN. WINDOWS DAMAGED BY HAIL. |
| Jun 16, 6:30 PM EDT | HAIL 1.5 | Middleburg, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:58 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
474
WFUS51 KLWX 162205
TORLWX
VAC043-061-107-153-162245-
/O.NEW.KLWX.TO.W.0020.160616T2205Z-160616T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
605 PM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
SOUTHWESTERN LOUDOUN COUNTY IN NORTHERN VIRGINIA...
SOUTHEASTERN CLARKE COUNTY IN NORTHWESTERN VIRGINIA...
NORTH CENTRAL FAUQUIER COUNTY IN NORTHERN VIRGINIA...
* UNTIL 645 PM EDT
* AT 604 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR BLUEMONT...OR 15 MILES SOUTH OF CHARLES
TOWN... MOVING SOUTHEAST AT 25 MPH.
HAZARD...TORNADO AND HAIL UP TO TWO INCHES IN DIAMETER.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FOR THOSE IN THE DIRECT PATH OF A TORNADO TOUCHDOWN...
FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. DAMAGE TO ROOFS...SIDING...AND WINDOWS MAY
OCCUR. MOBILE HOMES MAY BE DAMAGED OR DESTROYED. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
MIDDLEBURG AROUND 625 PM EDT.
THE PLAINS AROUND 635 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
ALDIE... WOOLSEY...BROAD RUN...RECTORTOWN...UPPERVILLE...SAINT
LOUIS...MEADOWVILLE... HALFWAY...PHILOMONT AND MARSHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3897 7748 3874 7783 3906 7794 3912 7785
TIME...MOT...LOC 2204Z 318DEG 21KT 3905 7786
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
HAS2 follow-up statements
738
WWUS51 KLWX 162220
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 PM EDT THU JUN 16 2016
VAC043-162229-
/O.CAN.KLWX.TO.W.0020.000000T0000Z-160616T2245Z/
CLARKE VA-
620 PM EDT THU JUN 16 2016
...THE TORNADO WARNING FOR SOUTHEASTERN CLARKE COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED OR
EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHERN VIRGINIA.
LAT...LON 3896 7750 3876 7780 3899 7785 3905 7775
TIME...MOT...LOC 2219Z 318DEG 21KT 3898 7778
$$
VAC061-107-153-162245-
/O.CON.KLWX.TO.W.0020.000000T0000Z-160616T2245Z/
PRINCE WILLIAM VA-LOUDOUN VA-FAUQUIER VA-
620 PM EDT THU JUN 16 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHWESTERN PRINCE WILLIAM...SOUTHWESTERN LOUDOUN AND NORTH CENTRAL
FAUQUIER COUNTIES...
AT 619 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS NEAR OVER MIDDLEBURG...OR 13 MILES WEST OF BRAMBLETON...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...TORNADO AND TWO INCH HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FOR THOSE IN THE DIRECT PATH OF A TORNADO
TOUCHDOWN...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT
WITHOUT SHELTER. DAMAGE TO ROOFS...SIDING...AND WINDOWS MAY
OCCUR. MOBILE HOMES MAY BE DAMAGED OR DESTROYED. TREE
DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
THE PLAINS AROUND 635 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
ALDIE... BROAD RUN...SAINT LOUIS...HALFWAY...WOOLSEY AND MARSHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW!
&&
LAT...LON 3896 7750 3876 7780 3899 7785 3905 7775
TIME...MOT...LOC 2219Z 318DEG 21KT 3898 7778
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
HAS919
WWUS51 KLWX 162238
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
638 PM EDT THU JUN 16 2016
VAC061-107-153-162248-
/O.EXP.KLWX.TO.W.0020.000000T0000Z-160616T2245Z/
PRINCE WILLIAM VA-LOUDOUN VA-FAUQUIER VA-
638 PM EDT THU JUN 16 2016
...THE TORNADO WARNING FOR NORTHWESTERN PRINCE WILLIAM...SOUTHWESTERN
LOUDOUN AND NORTH CENTRAL FAUQUIER COUNTIES WILL EXPIRE AT 645 PM
EDT...
THE TORNADO THREAT HAS DIMINISHED AND THE TORNADO WARNING HAS BEEN
CANCELLED. HOWEVER...LARGE HAIL REMAINS LIKELY AND A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. HOWEVER SMALL
HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHERN VIRGINIA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT.
LAT...LON 3896 7750 3876 7780 3899 7785 3905 7775
TIME...MOT...LOC 2236Z 318DEG 21KT 3898 7778
$$
HASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 16, 2:32 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 16, 2:32 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
232 PM EDT THU JUN 16 2016
.SYNOPSIS...
Low pressure system and cold front will slide southeast across
the region over the remainder of the day and tonight. High
pressure from southern Canada will then build across the area
through the weekend. A cold front will slide southeast into the
area Tuesday night into Wednesday.
&&
.NEAR TERM /THROUGH FRIDAY/...
Closed low now located over eastern Michigan and northern Ohio will
push southeastward and towards the region over the remainder of
the afternoon and evening. Stalled surface boundary also
noticeable bisecting the region from about central MD and through
DC. South of the warm front...air temperatures have warmed into
the the upper 80s to near 90 degrees. On the cooler side of the
boundary, northeast flow has kept sites in the 70s. Areas of
clearing have allowed between 500 and 1500 J/KG of MLCAPE to
develop from about DC south and westward, and stronger winds aloft
are moving in overhead as upper trough approaches from the
northwest. 0-6KM wind shear of up to around 40 knots is noted
moving into the region on the SPC mesoanalysis page.
Seeing an initial round of convection ongoing that has fired off
of remnant MCS from earlier this morning, with second round now
initiating across eastern Ohio that will progress eastward across
the region later this evening. Because of this, a Severe
Thunderstorm Watch has been issued for the entire region until 10
PM. Thinking greatest threats will be damaging winds, but large
hail also a possibility, and even a possible tornado as
directional shear exists along the low level boundary. As far as
timing, greatest threat is expected to exist from 4-9PM for
northern/western areas, and 6-10 PM for the DC Metro area and
points east. Region of greatest concern likely to be from DC
south/west on warm side of low level boundary.
Besides the severe threat...we also have potential heavy rain.
Flash flood watch in effect this evening and tonight. Portions of
Maryland already saw 0.5-1.0" of rain this morning. Expecting
additional heavy rain amounts with convection this afternoon, but
greater threat exists when closed low tracks south the DC region
overnight and strong low level jet develops, ushering in moisture
rich air with precipitable water values possibly in excess of 2".
Greatest threat of localized flash flooding currently thought to
exist in far northern VA, across DC, and into central Maryland.
The system will slide southeast of us through the day Friday with
rain diminishing and some clearing likely later on. Highs will be
notably cooler across the board with the Canadian air mass pushing
in.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
High pressure building into the area Friday night into Saturday, as
surface low sinks to the south. Low to our south will promote
onshore flow, which will keep temperatures a few degrees below
normal. Lots of sun combined with low dewpoints will make for a
rather pleasant day Saturday.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sunday will be similar to Saturday (though a few degrees warmer), as
high pressure is anchored over the mid-Atlantic. Low-level
warming/moistening will continue into Monday and Tuesday as
west/southwest flow develops.
Next chance for precipitation arrives Tuesday afternoon into
Wednesday as cold front sinks southward into the area.
High pressure returns behind the front with dry and seasonably
pleasant weather returning Wednesday and Thursday.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Brief period of VFR this afternoon will give way to increasing showers
and thunderstorms later this afternoon and into tonight with
periods of MVFR/IFR expected. Some of the thunderstorms may also
contain damaging winds and large hail. Rain persists overnight
with sub-VFR conditions likely persisting in both visibilities
and ceilings. Conditions gradually improve Friday.
VFR conditions will prevail late Friday evening through Monday, with
high pressure under control. Next chance for precipitation arrives
Tuesday into Wednesday as cold front sags into the area.
&&
.MARINE...
Low pressure system and cold front passing through tonight will
bring northeasterly winds to SCA levels tonight and at least
through Friday night with winds gradually decreasing through
Saturday afternoon as surface low sinks to our south. No SCA
concerns Sunday through early next week with high pressure under
control.
&&
.TIDES/COASTAL FLOODING...
As northeasterly flow continues into the weekend, water levels may
approach action and minor flood stages at our more sensitive
sites, especially Annapolis and SW DC Waterfront with tonight's
and Friday night's high tide cycles.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through late tonight for DCZ001.
MD...Flash Flood Watch through late tonight for MDZ003>006-011-013-
014-501>506.
VA...Flash Flood Watch through late tonight for VAZ026>031-039-040-
051>054-501-502-505>507.
WV...Flash Flood Watch through late tonight for WVZ050>053-055-
501>504.
MARINE...Small Craft Advisory from 6 PM this evening to 6 AM EDT
Saturday for ANZ532>534-537-540-541-543.
Small Craft Advisory from 6 AM to 6 PM EDT Friday for ANZ530-
535-536-538.
Small Craft Advisory from 6 AM Friday to 6 AM EDT Saturday for
ANZ542.
Small Craft Advisory from 6 PM this evening to 6 PM EDT Friday
for ANZ531-539.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...MSE
LONG TERM...MSE
AVIATION...MM/MSE
MARINE...MM/MSE
TIDES/COASTAL FLOODING...MMHazardous weather outlook, Jun 16, 4:30 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 430 PM EDT THU JUN 16 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-171000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 430 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH 261 IS IN EFFECT UNTIL 10 PM THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM FRIDAY MORNING FOR MOST OF THE GREATER BALTIMORE-WASHINGTON METROPOLITAN AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-171000- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 430 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH 261 IS IN EFFECT UNTIL 10 PM THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM FRIDAY MORNING FOR NORTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.
In the hours before
Local storm report, Jun 16, 4:28 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
428 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL CHARLES TOWN 39.29N 77.86W
06/16/2016 E1.00 INCH JEFFERSON WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1604006
ADSLocal storm report, Jun 16, 4:57 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
457 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 1 NE ROUND HILL 39.15N 77.76W
06/16/2016 E1.00 INCH LOUDOUN VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1604007
ADSLocal storm report, Jun 16, 5:41 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
541 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG ROUND HILL 39.13N 77.77W
06/16/2016 LOUDOUN VA 911 CALL CENTER
NUMEROUS LARGE TREES UPROOTED IN ROUND HILL.
&&
EVENT NUMBER LWX1604008
DHLocal storm report, Jun 16, 5:45 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
545 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL HARTWOOD 38.40N 77.57W
06/16/2016 M1.00 INCH STAFFORD VA TRAINED SPOTTER
QUARTER SIZE HAIL
&&
EVENT NUMBER LWX1604009
DHLocal storm report, Jun 16, 5:47 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 2 ESE CHANCELLORSVILLE 38.28N 77.59W
06/16/2016 M1.00 INCH SPOTSYLVANIA VA TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS.
&&
EVENT NUMBER LWX1604010
BJLLocal storm report, Jun 16, 5:57 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 SE FREDERICKSBURG 38.27N 77.45W
06/16/2016 M1.25 INCH SPOTSYLVANIA VA PUBLIC
&&
EVENT NUMBER LWX1604011
ADSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:30 PM EDT | Special Marine Warning | LWX | 90 min | |
| Jun 16, 4:04 AM EDT | Flash Flood Watch | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 17 more | 23 hr |
| Jun 16, 2:11 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah | 49 min |
| Jun 16, 3:11 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 79 min |
| Jun 16, 3:56 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Greene, Madison, Orange | 49 min |
| Jun 16, 4:06 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Loudoun | 39 min |
| Jun 16, 4:45 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, King George, Spotsylvania, Stafford, City of Fredericksburg | 45 min |
| Jun 16, 4:50 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun, Prince William | 22 min |
| Jun 16, 5:00 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Spotsylvania, Stafford, City of Fredericksburg | 29 min |
| Jun 16, 5:23 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick | 52 min |
| Jun 16, 5:28 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania | 47 min |
| Jun 16, 5:47 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun | 43 min |
| Jun 16, 5:50 PM EDT | Tornado Warning | LWX | Clarke, Fauquier, Loudoun | 12 min |
| Jun 16, 6:01 PM EDT | Severe Thunderstorm Warning | LWX | Highland, Rockingham | 69 min |
| Jun 16, 6:23 PM EDT | Severe Thunderstorm Warning | LWX | Highland | 67 min |
| Jun 16, 6:37 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax, City of Manassas and 1 more | 38 min |
| Jun 16, 6:55 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Highland, Madison, Page and 7 more | 63 min |
| Jun 16, 6:58 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Madison, Orange, Spotsylvania | 47 min |
| Jun 16, 6:59 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren, City of Winchester | 59 min |
| Jun 16, 7:03 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jun 16, 7:15 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Prince William, Stafford, City of Fairfax, City of Manassas and 1 more | 30 min |
| Jun 16, 7:39 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Culpeper, Fauquier, Loudoun, Madison, Page and 3 more | 66 min |
| Jun 16, 7:42 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 1 more | 63 min |
| Jun 16, 7:48 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Culpeper, Greene, Madison, Nelson and 5 more | 57 min |
| Jun 16, 7:53 PM EDT | Special Marine Warning | LWX | 97 min |
Nearby
Tornado Warnings in Virginia, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.